Has anyone else had eye problems?

I have recently been registered severely sight impaired (blind)after having a TIA causing (Inflammetry optic neuropathy)The only treatment the ophthalmologist can use for this condition is steriods.I have lost all my vision in my left eye and have only about 30% vision in my right eye and that is very distorted.I have only just recovered from cronic phuemonia and now this has happened!...Has anyone had any problems with their sight?if so what treatment had they been offered?I have been struggling mentally with losing my sight and have had to except what has happened.Thankfully their are charities out their willing to help people like me and at one point I concidered giving up my dog as I thought I would not be able to cope with looking after my dog.

Now I have a army of volunteers who are willing to walk my dog for me,so I'am happy that I can keep my dog now.Thankyou very much(Devon in sight) for all your help.

13 Replies

oldestnewest
  • Hi Popshaw. Nice to hear from you again. Im really glad to hear that you are able to keep your dog because they are such comfort to you in many ways beyond what they do in their working capacity. He/she must be great company for you especially whilst you are having this difficult time.

    I had bad sight problems after my stroke which of course is actually from the damage caused in the brain. I was told at the time it was doubtful it was going to come back but surprisingly for the Doctors (not to me) it did eventually.I just kept doing lots of mapping sight tests to stimulate my brain so I think that helped. I think your situation is very different though and Im very sorry for that. I also think that the heparin helped me but I cant remember if you are on warfarin or not. If you have had a TIA have they put you on it now or perhaps a trial of heparin to see if you improve over the trial period.

    Thinking of you. x

  • hi,thank you for your comment I have been taking warfarin since 2001 and my INR has always been erratic,and just lately my blood results have worsen with my INR range going from 1.6 - 5.1.my range should be between 3-4.

    I'am on a high dose of steriods at the moment to help with the inflammation which is hopefully going to stop my right eye from deteriorating.

    My Rheumatologist has said that the steriods could be the cause of the fluctuation with my INR results.

    Regards

    popshaw x

  • Hi there, I have sore gritty dry eyes of a Sjogrens nature. I am pleased to see you back again on here, had wondered how you were, and really good news about your dog... they are so uplifting, family pets! I have two very very badly behaved cats, who always sense when one of my children is ill, and in fact remain glued to whichever child is particularly ill! Could not do without their input into our house. Mary F x

  • Hi mary,I too get sore gritty eyes and have been given 2 types of eye drops,one to help lubricate my eyes when they feel dry and sore for up to 3 times a day and the other to help with the inflammation.

    I'am really happy I can keep my dog as she gives me alot of joy and Ive taught her to fetch the post for me and if I drop something then she will pick it up for me. x

  • I had a stroke from APS in 1995 and lost vision in my right eye. Had always hoped it would come back but it never has. I can't drive anymore and vision in left eye is sometimes double vision. It's crazy but you do get used to it. I feel very bad that you seem to have lost so much more. I hope you will get better and hang in there. Something worse is always out there and I for one am very thankful just for what I do have left. So hang in there!!!!!!

  • Hi,Thankyou for your words and you are right in what you say about there are some people out there who are suffering, and have more problems and still manage to smile through the pain.I have my own coping strategies which work for me and one is telling myself that i don't mind if it hurts.I always appreciate all the help i recieve especially from volunteers who give up there spare time to help others.Theres a quote;"ONLY A LIFE LIVED FOR OTHERS,IS A LIFE WORTHWHILE"...I hope the years are kind for you.Take care.

    popshaw.

  • Hiya, when I was in the UK last year I felt I was going blind - could hardly see, everything had halos and was fuzzy abd blurry, print was impossible to read, seeing the dark was (and still is) a major problem. Then I developed iritis in my left eye which took a bit but eventually cleared up.

    Slowly my sight has also gotten better but I notice when I am tired or over stressed or worked it starts to get real bad again and I know to really rest up my eyes.

    Not sure what caused this but suspect it was APS, and I know that I have been having a lot of trouble now but with no health insurance coverage I can't afford to go see anyone.

    I hope your sight gets better too and soon at that.

  • I have regular double vision and last year had a clot on my retina. This has left me with a blob in the centre of my left eye's vision. Hopefully this will clear eventually though.

  • Hi - yes i have trouble when my INR is to high along with migraines- and dizziness- also i have to keep close attention to the hydroxychloraquine as this med can effect your eyes-my eye Dc has stepped my appts. up from every year to every 6 months . and if he see's any more changes, it will be every 3 months--------------not so fat jet

  • Good to hear from you -- sorry to hear the details of your story. I had slight vision impairment following the series of TIAs which preceded diagnosis -- but since then, I have regained most of my sight (not that I ever lost that much -- I had a "hole" in my vision which my brain usually masked.) Wish I could offer you a comparison story, but my problem was in my visual cortex and not in the eye itself.

    Good luck, and give your sweet dog a pat for me. They really are our best friends.

  • Hi there,

    I suppose you are on warfarin. I had eyeproblems but when i started Warfarin they disappeared only one Aura sometimes.

    I can only talk for myself and for my microclots.

    Take care och keep the dog!!

    Kerstin

  • Popshaw, have you started taking the steroids? I hope that will help you. So glad you have your dog, as they never question and never demand more than we can give.

    I have intermittent double vision since my stroke but it's quite manageable. Recently started taking plaquenil, so will be scheduled soon for the specific eye tests for that. Has anyone on Plaquenil had eye or vision problems that were caused by the med?

  • Hello popshaw

    I am sorry to hear of your plight,which has affected your eyesight. It is a dreadful shock for you.Some meds can cause eye .problems, like taking quinine for cramps, but this is not like what you are suffering. I did lose my sight for a while with my first stroke,but it did come back..I have found that TIA's sometimes affect my vision which fades, returns, fades again and returns. It is difficult to understand these things and why they happen..I can only wish you well and hope that a new cure will be found. Very best wishes.....

You may also like...